Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 404, NWS Omaha, NE

September 27, 2006Madison County, Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 27, 2006, 3:01 PM CDT for Madison County, Platte County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 3:01 PM CDT (20:01 UTC)
Expired
Sep 27, 2006, 3:45 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Madison County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:23 PM CDT, 38 minutes earlier.

Area forecast discussion, Sep 27, 2:23 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
223 PM CDT WED SEP 27 2006

.DISCUSSION...
CONCERNS EARLY ON WILL BE FAST MOVING SHORTWAVE TROF AND
ASSOCIATED WINDS AND PRECIPITATION (CONVECTIVE POTENTIAL).

AT THE START OF THE FCST PERIOD...THE STORM SYSTEM WILL BE OVER
THE CWA AND SHOULD QUICKLY MOVE INTO MO BY 06Z...AIDED BY THE
125KT JET ALOFT. EXPECT WINDS TO PICK UP WITH 3 TO 5MB 3HR PRES RISES
BEHIND IT LATER TAF. 18Z 3HR PRES RISES WERE ONLY 2-3MB AND WIND
GUSTS WERE IN THE 38 TO 40 KT RANGE.  SOME STEEPER LAPSE RATES
PRESENT...HOWEVER...CLOUDCOVER WILL WORK AGAINST THE FULL MIXING
POTENTIAL. BOTH THE NAM/GFS HAVE THE 40KT H85 WIND AXIS WHERE
CURRENT WIND ADVISORY IS IN EFFECT FOR PARTS OF ERN NEB. WILL HAVE
TO MONITOR THIS THROUGHOUT THE AFTERNOON. EARLY THOUGHTS ARE TO
KEEP CURRENT WIND ADVISORY GOING FOR WRN COUNTIES.  THERE HAVE
BEEN A FEW LIGHTNING STROKES OVR SD AND THE NAM FCST SOUNDINGS
SHOW BETWEEN 200 AND 500 J/KG WITH THE COLD POOL ALOFT. THE BEST
H85-H7 FRONTOGENESIS IS S OF THE AREA BY 00Z ALONG WITH THE MID
LEVEL LAPSE RATES...HOWEVER...UVV AND MOISTURE ARE MAXIMIZED OVR
THE MO RIVER AT 00Z. THE SWODY1 DID HIGHLIGHT THE POTENTIAL FOR
ISOLATED SVR DUE TO THE RESIDUAL 50S SFC DEWPOINTS AND THE CD AIR
ALOFT WITH POSSIBLE BAND OF LOW- TOPPED FAST MOVING TSRA. AGAIN
WILL MONITOR THIS...AND HAVE THIS COVERED IN THE HWO AND HAVE
MENTION OF ISOLATED TSRA IN THE GRIDS/ZONES.

THURSDAY...HIGH PRESSURE AND COLD AIR ALOFT WILL DOMINATE. WITH
SOME LINGERING MOISTURE AND COOL TEMPS ALOFT...WOULD EXPECT SOME
SCU TO HOLD TEMPS DOWN. LOWS UPR 30S TO LOWER 40S THURSDAY
MORNING. WILL TEND TOWARD COOLER MET NUMBERS AND HOLD MOST READINGS
IN THE 50S. THURSDAY NIGHT MAY HAVE SOME PATCHY FROST IN SW IA
BEFORE THE S FLOW PICKS UP. MODELS DIFFER ON FRI WITH THE NAM
FARTHER WEST WITH THE PRECIP AS ANOTHER SHORTWAVE TROF MOVES ACRS
MN AND A STRONG H25 140KT JET DIVING INTO THE PLAINS. DID NOT ADD
ANY POPS FOR FRI AND WAS LEANING MORE WITH THE GFS...BUT WILL WANT TO
WATCH THIS. WARMER HIGHS FRI WITH WAA AHEAD OF THE FRONTAL
PASSAGE AND RAISED TEMPS SOME 3-5 DEG. GFS TENDS TO WASH THE FNT OUT
MORE THAN THE NAM FRI NIGHT...WITH NAM HAVING MUCH COLDER H85
TEMPS. OVERALL NOT MUCH DIFFERENCE IN GUID MIN T FCSTS AND HAVE
LOWS FM THE UPR 40S TO LOWER 50S.

FOR THE EXTENDED...SATURDAY THROUGH WEDNESDAY...THE MAIN MID TROP
TROF REMAINS TO THE EAST OF THE FCST AREA SAT WITH SURFACE HIGH
PRESSURE OVR THE REGION. THIS PATTERN IS A DRY ONE (FIRST TIME IN
EIGHT WEEKS WITH NO RAIN FRI-SUN). BOTH THE EMCWF/GFS HAVE THE SFC
FNT ADVANCING TO CNTRL NEB BY 12Z MON...WITH THE ECMWF A LITTLE
FASTER ON THE FROPA BY 00Z. FCST IS MAINLY DRY WITH THE BETTER
FORCING TO THE N IN MN. BY TUESDAY...HOWEVER...THE BOUNDARY LIES
NR THE NEB/KS BORDER OR INTO NRN KS WITH H85 DEWPOINTS POOLING
ALONG THE FNT AND SW FLOW ALOFT. THINK THERE IS ENOUGH FORCING TO
INCLUDE SOME MENTION OF PRECIP TUE INTO WED...ALTHOUGH TIMING OF
WAVES EMBEDDED IN THE FLOW UNCERTAIN AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR NEZ042-NEZ043-NEZ044-NEZ050-NEZ051-NEZ065-NEZ066-NEZ078-
     NEZ088-NEZ089.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ030.

IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Sep 27, 11:33 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CDT WED SEP 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1133 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON DUE TO A STRONG
UPPER LEVEL STORM SYSTEM MOVING THROUGH THE AREA. BECAUSE OF
LIMITED INSTABILITY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW OF THE STORMS ACROSS NORTHEAST NEBRASKA AND WESTERN
IOWA COULD CONTAIN MARGINALLY SEVERE HAIL AND GUSTY WINDS DUE TO VERY
COLD TEMPERATURES ALOFT.

A WIND ADVISORY ALSO IS IN EFFECT FOR PARTS OF EASTERN NEBRASKA FROM
THIS AFTERNOON INTO THE EVENING...GENERALLY SOUTH AND WEST OF LINE
FROM ALBION TO COLUMBUS...TO LINCOLN AND BEATRICE. WINDS IN THIS AREA
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEXT TUESDAY AS A NEW
WEATHER DISTURBANCE MOVES THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

NWS

In the hours before

Local storm report, Sep 27, 2:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
233 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 SW ELGIN              41.93N 98.15W
09/27/2006  E0.25 INCH       ANTELOPE           NE   TRAINED SPOTTER

&&
Local storm report, Sep 27, 2:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
255 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             PETERSBURG              41.85N 98.08W
09/27/2006  E0.88 INCH       BOONE              NE   EMERGENCY MNGR

            GROUND IS WHITE FROM PEA SIZE HAIL. FEW DIME TO NICKEL
            SIZE REPORTED AS WELL.

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:00 AM CDTWind AdvisoryOAXAntelope, Boone, Butler, Cedar, Colfax, Cuming and 13 more17 hr
Sep 27, 2:44 PM CDTSevere Thunderstorm WarningOAXBoone31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.